MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #1; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM CEM FXD BPLT #1; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS
Catalog Number 5520B100
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Injury (2348)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.A review of the device history records indicates that the reported devices were manufactured and accepted into final stock with no reported discrepancies.The complaint history review indicated that there were no similar events for the reported lot.5530-g-111, 2l2mha, triathlon cr x3 tibial insert: it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.5510f101, scxeh, triathlon cr fem comp (b)(4): it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.5550l278, las985, triathlon sym patella s27x8mm: it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.6191-1-001, raq004, simplex p full dose 1 pack: it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.6191-1-001, raq004, simplex p full dose 1 pack: it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that patient's left knee was revised.As reported: ".Progressive pain, swelling, sense of unreliability.Ct and x-rays revealed tibial loosening.Soft tissue effusion, cell count (3,500) and synovasure worrisome for possible infection.Cultures negative to date.
 
Event or Problem Description
It was reported that patient's left knee was revised.As reported: "progressive pain, swelling, sense of unreliability.Ct and x-rays revealed tibial loosening soft tissue effusion, cell count (3,500) and synovasure worrisome for possible infection.Cultures negative to date.
 
Additional Manufacturer Narrative
An event regarding loosening involving a triathlon baseplate was reported.The event of loosening was not confirmed.Method & results: product evaluation and results: damage was observed on the femoral component and baseplate, consistent with contact against each other.Delamination, burnishing, scratches and third-body indentations were observed on the insert condyles.These are common damage modes of uhmwpe.Debris was observed on the lateral condyle of the insert.Backside impression markings were observed on distal surface of the insert, consistent with contact against the baseplate.Eds showed the femoral component, baseplate and debris from the insert were all consistent with astm f75 alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: a clinician review of the provided medical records states the following; provided undated x-ray confirms subluxated femoral component posterioly.Need operative reports, clinical reports, histopathology reports, office notes, serial x-rays product history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: no other similar events were reported for the lot indicated.Conclusions: a clinician review of the provided medical records states the following; provided undated x-ray confirms subluxated femoral component posteriorly.Need operative reports, clinical reports, histopathology reports, office notes, serial x-rays and examination of the explanted components.The device was returned and material analysis was performed which confirmed damage was observed on the femoral component and baseplate, consistent with contact against each other.Delamination, burnishing, scratches and third-body indentations were observed on the insert condyles.These are common damage modes of uhmwpe.Debris was observed on the lateral condyle of the insert.Backside impression markings were observed on distal surface of the insert, consistent with contact against the baseplate.Eds showed the femoral component, baseplate and debris from the insert were all consistent with astm f75 alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, clinical reports, histopathology reports, office notes and serial x-rays are needed to fully investigate the event.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PRIM CEM FXD BPLT #1
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8157900
Report Number0002249697-2018-04025
Device Sequence Number19265631
Product Code MBH
UDI-Device Identifier07613327041040
UDI-Public07613327041040
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2013
Device Catalogue Number5520B100
Device Lot NumberSJXJD
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date03/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight62